MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Model Number 3549314
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: left expander deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient of an unknown age and ethnicity underwent primary breast reconstruction surgery with a 550cc mentor cpx 4 breast tissue expander with suture tabs and was presented with left side deflation postoperatively.As a result, the patient underwent explantation and replacement with catalog number: 3549122; serial number: (b)(4) on (b)(6) 2019.
 
Additional Manufacturer Narrative
On 5/4/2020, device evaluation was completed.During visual evaluation of the device a tear was noted in the union between shell and patch in the posterior view.Microscopic examination was performed and the cause of the rupture could not be identified.A manufacturing record evaluation (mre) was performed for the finished device number 6958407, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9865658
Report Number1645337-2020-04656
Device Sequence Number19593238
Product Code LCJ
UDI-Device Identifier00081317006800
UDI-Public00081317006800
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model Number3549314
Device Catalogue Number3549314
Device Lot Number6958407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2020
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR